MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SMOOTHSILK
Catalog Number ERSM-185
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Breast Discomfort/Pain (4504)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of capsular contracture is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture: "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations4.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation".Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health as stated in the literature: the most common overall indication for reoperation is capsular contracture (handel, 2006).Capsular contracture produces asymmetry between both breasts either in bilateral (when the degree of affectation is different) or unilateral cases.The patient may present discomfort in the contracting breasts, such as coldness and pain (f.J.Escudero et al., 2005).Capsular contracture occurs approximately five times more frequently with smooth surface implants compared with textured surface implants (barnsley, et al.2006).Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Event or Problem Description
As reported by our edwards lifesciences affiliate in brazil, approximately four (4) months after the transcatheter aortic valve replacement (tavr) procedure with a 23 mm sapien 3 ultra valve, the patient developed progressive dyspnea, which led to a hospital admission for further evaluation.During the hospitalization, venous thromboembolism was diagnosed, including deep vein thrombosis and pulmonary embolism.Additional diagnostic assessment identified hypoattenuated leaflet thickening (halt) with evidence of leaflet thrombosis.As part of the etiological evaluation, a colonic neoplasm was diagnosed.Approximately 1 year and 9 months after the initial tavr procedure, the patient underwent a valve-in-valve procedure.A new transcatheter heart valve (thv) was successfully implanted, and the patient was reported to be in stable condition.It was reported that the root cause of the event was suspected to be an underlying hypercoagulable state, possibly related to a paraneoplastic syndrome associated with a diagnosed colonic neoplasm.If the suspected colonic neoplasm is confirmed, a potential surgical approach is being considered.Medical records were received for evaluation.According to the medical records, approximately 1 year, 8 months, and 17 days after the initial tavr procedure, a magnetic resonance imaging (mri) revealed an apparent reduction of the aortic valve opening.Approximately 3 days later, the patient was clinically assessed and found to be presenting with dyspnea.There was evidence of leaflet thrombosis affecting the bioprosthetic aortic valve.Pulmonary embolism and deep venous thrombosis were also noted.Approximately 1 day later, computed tomography (ct) imaging revealed halt and reduced leaflet opening amplitude.The aortic valve area (ava) was 1.5 cm2.Extensive bilateral pulmonary thromboembolism involving all lobar branches was also reported.No additional information was provided.
 
Additional Manufacturer Narrative
General information ¿ device involvement: a causal relationship between the reported event and the device has been established.¿ event characterization: the event was classified as a capsular contracture.Clinical confirmation upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was confirmed meeting the requirements for a capsular contracture, classified as baker grade iii/iv.This classification indicates moderate to severe contracture, characterized by firmness, distortion, and potential patient discomfort or pain.Root cause analysis capsular contracture is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of capsular contracture is recognized as multifactorial, with potential contributing elements including postoperative patient-specific biological responses, and surgical technique.Given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to a defect in the device or its production.Dfu and labeling evaluation the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation" capsular contracture is graded into 4 levels depending on its severity.Baker grade i: the breast is normally soft and looks natural; baker grade ii: the breast is a little fi rm but looks normal; baker grade iii: the breast is firm and looks abnormal; baker grade iv: the breast is hard, painful, and looks abnormal.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself.Capsular contracture: normally, capsules of collagen fibers form as an immune response around a foreign body, such as a breast implant, tending to isolate it.Capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.¿ the dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: the aetiology of capsular contracture is multifactorial and consisting of patient, type of surgery, prosthetic material used, the implant pocket placement, the incision type and the duration of follow-ups (liu et al., 2015) (headon, kasem & mokbel, 2015).Capsular contracture is a risk associated with breast surgery (handel, 2006) and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of capsular contracture occurrence.The cause of capsular contracture is multifactorial (calobrace, 2018), and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.Device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: ¿ no adverse or unexpected trends related to the reported event have been identified.¿ no further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
 
Event or Problem Description
A revision surgery was performed on (b)(6)2026.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SMOOTHSILK
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key24512624
Report Number3012883202-2026-02014
Device Sequence Number21361098
Product Code FTR
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSM-185
Device Lot Number25011790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by ManufacturerNot provided
08/25/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date05/13/2026
09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale